Heavy Rain, Duval
- When
- July 11, 12:00 PM EST to 1:00 PM EST
- Where
- Duval County, Jacksonville Intl Ap
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
83 inches of rainfall in one hour.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Jacksonville International Airport ASOS (KJAX) measured 1.83 inches of rainfall in one hour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 8:14 AM EST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 914 AM EDT TUE JUL 11 2006 .SHORT TERM...STARTING OFF THE DAY WITH QUITE A BIT OF SHOWER ACTIVITY OFF THE COAST...MUCH MORE THAN TYPICAL THUS FAR THIS SUMMER. USUALLY THIS IS A GOOD INDICATOR OF ENHANCED POPS INLAND DURING THE AFTERNOON...BUT MORNING SOUNDINGS SUGGEST OTHERWISE. DEEP LAYER DRY AIR REMAINS PREVALENT ABOVE 700 MB AND CERTAINLY NOT MOIST EVEN BELOW THIS LEVEL. PRECIPITABLE WATER VALUE IS LESS THAN NORMAL AT 1.46 IN AND IS CLOSER TO THE NGM AND NAM12 INITIALIZATIONS. HARD TO GO WITH THE NAM12 TODAY HOWEVER...AS DEVELOPMENT OF LOW PRESSURE OFF THE SOUTHEAST FLORIDA COAST LOOKS OVERDONE. WILL INSTEAD BASE THE SHORT TERM FORECAST ON CLIMATOLOGY WITH SHOWERS TO MOVE ONSHORE BY EARLY AFTERNOON...BUT A DECREASING TREND THEREAFTER AS DRY AIR MIXES IN AND REDUCES COVERAGE. ALTHOUGH INLAND COVERAGE WILL BE REDUCED...ISOLATED STORMS MAY BECOME STRONG WITH THE PRESENCE OF GOOD WET MICROBURST PROFILE. OVERALL ZONES LOOK IN GOOD SHAPE AND NO CHANGES PLANNED. && .MARINE...CURRENT FORECAST ON TRACK AND NO CHANGES IN STORE. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && DEESE/TRABERT/KERNS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 556 AM EDT TUE JUL 11 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 556 AM EDT TUE JUL 11 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY... .RIP CURRENT IMPACT... CONTINUING SOUTHEASTERLY SWELL WILL CONTINUE TO PRODUCE AN ABOVE NORMAL RISK OF RIP CURRENTS AS WELL AS BREAKERS IN THE 2 TO 3 FEET RANGE TODAY. REFER TO THE SURF ZONE FORECAST PRODUCT FOR MORE DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... MAINLY ACROSS NORTHEAST FLORIDA. LOCALLY HEAVY DOWNPOURS AND INTENSE LIGHTNING WILL BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... DUE TO PERSISTENT SOUTHEAST SEA SWELLS...A MODERATE RISK OF RIP CURRENTS IS LIKELY MUCH OF THIS WEEK. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THE REMAINDER OF THE WEEK. THE PRIMARY HAZARDS EACH DAY WILL BE LIGHTNING AND POSSIBLY LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517216.